Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 445, NWS Little Rock, AR

September 3, 2000Baxter County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 3, 2000, 6:19 PM CDT for Baxter County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 3, 2000, 6:19 PM CDT (23:19 UTC)
Expired
Sep 3, 2000, 7:00 PM CDT
In force
41 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baxter County, AR

The radar

The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 705 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
705 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 032320
SVRLIT
ARC005-040000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
619 PM CDT SUN SEP 3 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 700 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTHWESTERN BAXTER COUNTY...OR
  ABOUT 7 MILES NORTHEAST OF BULL SHOALS...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT RURAL WESTERN BAXTER COUNTY. 

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3641 9252 3631 9248 3639 9240 3646 9224
          3649 9245
38

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:00 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 3, 4:00 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT SUN SEP 3 2000

BUSY DUE TO SEVERE WEATHER. UPPER LEVEL HIGH WILL STILL BASICALLY
CONTROL OUR WEATHER THROUGH THE WEEK WITH ONLY SLIGHT COOL DOWN IN
TEMPERATURES. HEAT ADVISORY WILL CONTINUE INTO TUESDAY FOR MUCH OF
THE CENTRAL AND SOUTHERN PARTS OF THE AREA. I WENT HIGHER THAN THE
FAN/FWC POPS AND HIGHER THAN FAN/FWC TEMPERATURES.

(49)

.LIT...HEAT ADVISORY IN EFFECT THROUGH MONDAY FOR PARTS CENTRAL
       ARKANSAS - ZONES 16-25-33-34-46-47-57
       HEAT ADVISORY IN EFFECT THROUGH TUESDAY FOR THE REMAINDER OF
       CENTRAL AND SOUTHERN CWFA ZONES 21-22-30>32-37>45-52>56-62>69

In the hours before

Local storm report, Sep 3, 6:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
601 PM CDT SUN SEP 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    DOVER                     AR   WIND DAMAGE
09/03/00   POPE                           TREES DOWN. REPORT FROM
                                          KARV RADIO IN
                                          RUSSELLVILLE.

0425 PM    HAVANA                    AR   WIND DAMAGE
09/03/00   YELL                           TREES DOWN ON STATE
                                          HIGHWAY 309. REPORT FROM
                          0                YELL COUNTY SHERIFFS
                                          OFFICE.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 2:27 PM CDTSevere Thunderstorm WarningLZKPolk33 min
Sep 3, 3:19 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan41 min
Sep 3, 3:45 PM CDTSevere Thunderstorm WarningLZKPope, Yell45 min
Sep 3, 5:27 PM CDTSevere Thunderstorm WarningLZKFaulkner48 min
Sep 3, 6:11 PM CDTSevere Thunderstorm WarningLZKPike29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.